MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C0415-B
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-01201.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, while advancing a ruby coil out of its introducer sheath and into the lantern, the pusher assembly of the ruby coil kinked.Therefore, the ruby coil was removed.It was reported that the hospital technician advanced too big of a portion of the pusher assembly through the introducer sheath.An attempt was made to advance another ruby coil; however, the same issue occurred.Therefore, the ruby coil was removed.The procedure was completed using three ruby coils and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was broken on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 29.0 cm from its proximal end.The embolization coil was detached from its pusher assembly.Conclusions: evaluation of the first returned ruby coil revealed that the pusher assembly was kinked and fractured.If the device is forcefully advanced against resistance, damage such as a kink may occur.Further manipulation of a kinked pusher assembly may result in a fracture.Further evaluation of the returned ruby coil revealed that the embolization coil was detached.This damage likely occurred due to the separation of the two fractured segments, which resulted in the pull wire being retracted out of distal detachment tip (ddt) and allowing the coil to be released from its pusher assembly.Evaluation of the second returned ruby coil confirmed that the pusher assembly was kinked.If the device is forcefully advanced against resistance, damage such as a kinked may occur.Further evaluation of the returned ruby coil revealed a broken pet lock on the proximal end of the pusher assembly, and the embolization coil was detached.If the device is mishandled during use, damage such as a broken pet lock may occur.If the pet lock is broken, the pull wire will retract out of the ddt and the embolization coil will detach from its pusher assembly.Both embolization coils were not returned for evaluation.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10408500
Report Number3005168196-2020-01202
Device Sequence Number3120593
Product Code HCG
UDI-Device Identifier00814548018584
UDI-Public00814548018584
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2026
Device Model NumberRBY2C0415-B
Device Catalogue NumberRBY2C0415
Device Lot NumberF83907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer08/21/2020
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Date Report Sent to FDA01/01/2005